Home|Journals|Articles by Year

Directory for Medical Articles
 

Case Report



Oxaliplatin-induced laryngospasm - A case report

Sarada Kolathu, Sandhya Lekshmi S, Ranjini Pillai, Neethu C M, Pavithran Keechilat.


Abstract

Oxaliplatin is third-generation platinum compound used in the treatment of colorectal cancer, gastrointestinal cancers, and few other malignancies. It is mostly used in combination regimens with 5-fluorouracil /leucovorin or capecitabine. Neurotoxicity is the major dose-limiting adverse event. Peripheral neuropathy, predominantly of sensory type occurs in 85-95% of patients. Severe immediate hypersensitivity reactions are very rare and generally occurs after the sixth cycle. Here, we report a 54-year-old female with Stage IV colon cancer who developed jaw muscle spasm, suffocation, and dysphonia during the infusion of 3rd cycle of CAPOX regimen. The reaction lasted up to 1 h even after the infusion was stopped and was managed with steroids and antihistamines. Laryngospam is a very rare side effect, so nursing staff and clinicians should be prepared for the management of such hypersensitivity reactions.

Key words: Colorectal Cancer; Malignancies; Adverse Event; Neurotoxicity; Laryngospasm; Hypersensitivity Reactions






Full-text options


Share this Article



Online Article Submission
• ejmanager.com







eJManager.com
Review(er)s Central
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.